Alert archive / Ohio / Freeze Warnings in 2005

Freeze Warning 1, NWS Cleveland, OH

October 28, 200523 counties in Ohio

NWS Cleveland, OH issued this freeze warning at Oct 28, 2005, 3:00 PM EDT for 23 counties in Ohio. It took effect at Oct 28, 2005, 10:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2005, 3:00 PM EDT (19:00 UTC)
In effect from
Oct 28, 2005, 10:00 PM EDT
Expired
Oct 29, 2005, 8:00 AM EDT
In force
10 hr
Issued by
NWS Cleveland, OH
All 23 counties

Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
716 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 281900
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
300 PM EDT FRI OCT 28 2005


OHZ003-006>009-017>023-027>033-036>038-047-290300-
/X.NEW.KCLE.FZ.W.0001.051029T0200Z-051029T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...MEDINA...
AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
300 PM EDT FRI OCT 28 2005

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM EDT
SATURDAY. 

A LARGE AREA OF HIGH PRESSURE WILL SETTLE OVER THE OHIO VALLEY
TONIGHT. THIS FAIR WEATHER SYSTEM WILL PROVIDE CLEAR SKIES AND
LIGHT WINDS FOR SOME AREAS OF THE REGION. TEMPERATURES ARE
EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S LATE TONIGHT AND
EARLY SATURDAY MORNING. 

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST
TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU
SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
3 follow-up statements
000 
WWUS71 KCLE 290200
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EDT FRI OCT 28 2005

OHZ010-291000-
/X.EXA.KCLE.FZ.W.0001.051029T0200Z-051029T1200Z/
LORAIN-
INCLUDING THE CITY OF...LORAIN
1000 PM EDT FRI OCT 28 2005

...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

HIGH PRESSURE WILL SETTLE OVER LORAIN COUNTY TONIGHT. AS THE
SKIES CLEAR OUT TONIGHT...TEMPERATURES OVER AREAS AWAY FROM THE
LAKE ARE EXPECTED TO FALL INTO THE UPPER 20S TO LOWER 30S.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ003-006>009-017>023-027>033-036>038-047-291000-
/X.CON.KCLE.FZ.W.0001.000000T0000Z-051029T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...MEDINA...
AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...
MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
1000 PM EDT FRI OCT 28 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

A LARGE AREA OF HIGH PRESSURE WILL SETTLE OVER THE AREA TONIGHT.
AS THE SKIES CLEAR OUT FROM THE WEST...OVERNIGHT TEMPERATURES ARE
EXPECTED TO PLUMMET INTO THE UPPER 20S TO LOWER 30S.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS71 KCLE 290804
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EDT SAT OCT 29 2005

OHZ003-006>010-017>023-027>033-036>038-047-291200-
/X.CON.KCLE.FZ.W.0001.000000T0000Z-051029T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
404 AM EDT SAT OCT 29 2005

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HIGH PRESSURE OVER THE AREA PROVIDED CLEAR SKIES AND LIGHT WINDS
EARLY THIS MORNING. THIS HELPED TEMPERATURES TO FALL INTO THE
UPPER 20S AND LOWER 30S...CAUSING WIDESPREAD FROST AND FREEZING
TEMPERATURES. TEMPERATURES WILL RISE ABOVE FREEZING BY MID
MORNING.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. 


$$
000 
WWUS71 KCLE 291137
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
737 AM EDT SAT OCT 29 2005


OHZ003-006>010-017>023-027>033-036>038-047-291245-
/X.EXP.KCLE.FZ.W.0001.000000T0000Z-051029T1200Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...FINDLAY...TIFFIN...NORWALK...
MEDINA...AKRON...RAVENNA...WARREN...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
737 AM EDT SAT OCT 29 2005

...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at Oct 28, 2:30 PM EDT, 30 minutes earlier.

Area forecast discussion, Oct 28, 2:30 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
230 PM EDT FRI OCT 28 2005

.SHORT TERM (TONIGHT THROUGH SUN)...
NORTH FLOW OFF THE LAKE WILL CONT TONIGHT AND GRADUALLY BCM LGT NW
SAT MORN BEFORE BACKING TO SW SATURDAY AFTERNOON. APPEARS TO BE A
SFC TROUGH OVER LAKE ERIE WITH NICE CONVERGENCE WIND FIELD. TROUGH
AND BACK EDGE OF SHOWERS DRIFTING SOUTH AND SHOULD BE ONSHORE SOON.
NONETHELESS BUFKIT PROGS INVERSION UP THERE AT ABOUT 10K AND FCST TO
DROP SLOWLY TNGT INTO SAT MORN AS SUBSIDENCE AND DRYING BECOMES
DOMINANT. NORTH FLOW WOULD PUT BEST CHANCE OF SHOWERS OVER LAKE
CUYAHOGA LORAIN AND MEDINA COUNTIES EARLY TONIGHT BUT SHOULD NOT BE
WIDESPREAD AND WILL FCST CHANCE OR SCT. REMAINING ACTIVITY
SHOULD DIMINISH LATER TONIGHT BUT WILL PROB NOT FUSS AROUND WITH
TRYING TO TIME STUFF LATE AT NIGHT. NOVEMBER 1ST IS THE END OF FROST
FREEZE SEASON THIS YEAR SO WILL ISSUE HEADLINES FOR WESTERN AND
INLAND COUNTIES TONIGHT.

WL TAKE A CHANCE AND LEAVE SHOWERS OUT OF THE SNOWBELT SAT MORN AS
SFC HIGH PRES BUILDS IN AND SHOULD TURN OUT TO BE A NICE WEEKEND AS
CLOUDS WILL EVENTUALLY LET GO EVEN IN THE SNOWBELT AND SHOULD BE
SUNNY NW OH. NEXT SYSTEM STARTS WORKING ACROSS MS VALLEY SUNDAY AND
COULD BE SOME HIGH CLOUDS BUT SHOULD BE A WINNER OF A DAY WITH TEMPS
RECOVERING INTO THE 60S AND SUNSHINE. DONT FORGET TIME CHANGE. NGM
MOS TEMPS SEEM TO CATCH DIFFERENCE INLAND AND LAKESHORE TONIGHT BUT
RECOVER TOO QUICKLY TOMORROW LOOKING AT UPSTREAM TEMPS AND WILL BE
CLOSE TO GFS TEMP GUIDANCE SAT AND SUNDAY.

&&

.LONG TERM (TUE THRU FRI)...
EXTENDED PATTERN APPEARS TO BE MAINLY ZONAL WITH FAST MOVING
RELATIVELY WEAK SYSTEMS. EXCEPTION MAY BE TUESDAY AS WEAKENING FRONT
APPEARS AS IF IT MAY TRY TO STALL ALONG APPALACHIANS OR OHIO VALLEY.
MODELS KEEP STRONG SHORT WAVE WELL SOUTH (ALONG GULF COAST) SO NOT
SURE A FULL FLEDGED WAVE WILL COME THIS FAR NORTH OR IF FRONT WILL
PASS THROUGH AND THEN LAY OUT SOUTH OF THE AREA BUT WILL ALLOW FOR
SHOWERS LATER MON NGT INTO TUESDAY AS NCEP AND GFS GUIDANCE POPS
RISE TO NEAR CLIMATOLOGICAL NORMAL VALUES AND MODELS ARE STARTING TO
LOOK SIMILAR. HALLOWEEN FCST A BIT TRICKY ON MONDAY AS WEAKENING
FRONT DRIFTS INTO AREA. GUIDANCE POPS ARE LOW AND ALL MODELS SEEM TO
HINT THAT PCPN MAY RUN OUT AHEAD OF FRONT WHERE THERE IS NOT MUCH
SUPPORT AND SUSPECT THAT WHAT THERE IS OF THE SHOWERS WILL BE
WEAKENING AND WILL ALLOW FOR A LOW POP CHANCE OF SHOWERS. THERE
COULD ACTUALLY BE A DRY PERIOD LATER MON INTO EARLY MONDAY NIGHT
DURING TRICK OR TREAT HOURS SO WILL KEEP FINGERS CROSSED. DRIER
WEDNESDAY ALTHOUGH WILL PROB BE COLD AND UNSTABLE ENOUGH FOR SOME
LAKE EFFECT SHOWERS IN THE SNOWBELT. HIGH PRESSURE AND RETURN FLOW
FOR THURSDAY AS NEXT COLD FRONT SEEMS ON TRACK FOR FRIDAY WITH A LOW
POP CHANCE OF PCPN AT THIS TIME.

&&

.AVIATION (18Z-18Z)...
LAKE EFFECT RAIN WILL BE THE CONCERN FOR THIS FORECAST.  THE 850 MB
TROF DOES NOT GET EAST OF THE TAF SITES UNTIL AFT 06Z.  THE 12Z
MODEL SOUNDINGS SHOW MODERATE INSTABILITY WITH A NORTHERLY FLOW
THROUGH 00Z. THE INVERSION HEIGHT BEGINS TO LOWER AFT 00Z WITH SOME
DRIER AIR ALSO WORKING INTO THE REGION AS THE SURFACE HI BUILDS. THE
MODEL SOUNDINGS INDICATE AN LCL AROUND 3-4KFT.  THIS APPEARS TO BE
THE LVL OF MOST OF THE SC WITH SOME CIGS AROUND 2-3KFT IN THE
HEAVIER SHOWERS.  I WILL HOLD ON TO THE CLOUDS AND SOME PCPN OVER
THE EASTERN TAF SITES THROUGH MOST OF THE NIGHT.  I WILL BRING
GRADUAL CLEARING IN THE WESTERN SITES.  THE CU IN THIS ARE IS
DIURNAL AND SHOULD DISSIPATE LATER THIS AFTERNOON.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FREEZE WARNING NW OHIO AND INLAND NORTH CENTRAL AND NE OH.
.PA...NONE

&&

SHORT TERM...KOSARIK
LONG TERM...KOSARIK
AVIATION...GTG
Hazardous weather outlook, Oct 28, 5:19 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
519 AM EDT FRI OCT 28 2005

LEZ142>149-162>169-OHZ003-007-009>012-089-PAZ001-291100-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA-ERIE-
LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
519 AM EDT FRI OCT 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

WATERSPOUTS ARE POSSIBLE ON LAKE ERIE THIS MORNING.
OTHERWISE...FREEZING TEMPERATURES ARE POSSIBLE FOR AREAS WELL
INLAND FROM LAKE ERIE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-291100-
WOOD-SANDUSKY-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-
STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-SOUTHERN ERIE-
519 AM EDT FRI OCT 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

BELOW FREEZING TEMPERATURES ARE EXPECTED ACROSS MANY AREAS OF
NORTH CENTRAL AND NORTHWEST OHIO. SOME TEMPERATURES NEAR FREEZING
ARE POSSIBLE OVER NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 4:00 AM EDTMarine Weather StatementCLE8 hr

Nearby

Freeze Warnings in Ohio, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.